Alert archive / Kansas / Severe Thunderstorm Warnings in 2013

Severe Thunderstorm Warning 201, NWS Dodge City, KS

July 10, 2013Lane County, Scott County, Kansas

NWS Dodge City, KS issued this severe thunderstorm warning at Jul 10, 2013, 7:54 PM CDT for Lane County, Scott County, Kansas. It was in force for 51 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 10, 2013, 7:54 PM CDT (00:54 UTC)
Expired
Jul 10, 2013, 8:45 PM CDT
In force
51 min
Issued by
NWS Dodge City, KS
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Lane County, KS, Scott County, KS

The radar

The Dodge City radar (KDDC), 111 km from the middle of the area, began a volume at 00:57 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 10, 7:55 PM CDTHAIL 115 Ne Scott City, KSMOST OF THE HAIL WAS NICKEL-SIZE.
Jul 10, 7:58 PM CDTHAIL 116 Nne Scott City, KS
Jul 10, 8:05 PM CDTHAIL 210 Ne Scott City, KS

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 1 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 10, 2:29 PM CDTSevere Thunderstorm WatchSPC10 hr

The nearest sounding before it

Dodge City, (KDDC), launched 00:00Z, 0.9 hours before the alert went out and 114 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 00:00Z on 2013-07-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1520 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 00:00Z on 2013-07-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 24 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1520 J/kg
Mixed-layer CIN
-48 J/kg
Mixed-layer LCL
2070 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
24 m²/s²
0-3 km storm-relative helicity
128 m²/s²
Significant tornado parameter
0.0
Supercell composite
2.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

226 
WUUS53 KDDC 110054
SVRDDC
KSC101-171-110145-
/O.NEW.KDDC.SV.W.0201.130711T0054Z-130711T0145Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DODGE CITY KS
754 PM CDT WED JUL 10 2013

THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WESTERN LANE COUNTY IN WEST CENTRAL KANSAS...
  SCOTT COUNTY IN WEST CENTRAL KANSAS...

* UNTIL 845 PM CDT

* AT 749 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 7 MILES NORTH OF
  MANNING...AND MOVING SOUTH AT 15 MPH.

  HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.

  SOURCE...RADAR INDICATED.

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
           ROOFS...SIDING AND TREES.

* LOCATIONS IMPACTED INCLUDE...
  HEALY...MANNING...SCOTT CITY...GRIGSTON...AMY AND SHALLOW WATER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3870 10064 3830 10054 3833 10104 3871 10087
TIME...MOT...LOC 0054Z 004DEG 13KT 3862 10076

HAIL...1.00IN
WIND...60MPH

$$

WAH
4 follow-up statements
899 
WWUS53 KDDC 110108
SVSDDC

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DODGE CITY KS
808 PM CDT WED JUL 10 2013

KSC101-171-110145-
/O.CON.KDDC.SV.W.0201.000000T0000Z-130711T0145Z/
SCOTT KS-LANE KS-
808 PM CDT WED JUL 10 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR WEST CENTRAL
LANE AND EASTERN SCOTT COUNTIES UNTIL 845 PM CDT...

AT 806 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR MANNING...AND
MOVING SOUTH AT 15 MPH.

HAZARD...UP TO PING PONG BALL SIZE HAIL AND 60 MPH WIND GUSTS.

SOURCE...QUARTER SIZED HAIL REPORTED 13 MILES NORTH NORTHEAST OF 
SCOTT CITY.

IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
         DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT WIND
         DAMAGE TO ROOFS...SIDING AND TREES.

LOCATIONS IMPACTED INCLUDE...
MANNING...GRIGSTON...SCOTT CITY AND SHALLOW WATER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3833 10099 3864 10085 3862 10066 3830 10060
      3832 10091
TIME...MOT...LOC 0108Z 004DEG 13KT 3857 10076

HAIL...1.50IN
WIND...60MPH

$$

SUGDEN
557 
WWUS53 KDDC 110126
SVSDDC

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DODGE CITY KS
826 PM CDT WED JUL 10 2013

KSC101-171-110145-
/O.CON.KDDC.SV.W.0201.000000T0000Z-130711T0145Z/
SCOTT KS-LANE KS-
826 PM CDT WED JUL 10 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR WEST CENTRAL
LANE AND EASTERN SCOTT COUNTIES UNTIL 845 PM CDT...

AT 819 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR MANNING...AND
MOVING SOUTH AT 15 MPH.

HAZARD...UP TO GOLF BALL SIZE HAIL AND 60 MPH WIND GUSTS.

SOURCE...PUBLIC REPORTED GOLF BALL SIZED HAIL 10 MILES NORTHEAST OF 
SCOTT CITY.

IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
         DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT WIND
         DAMAGE TO ROOFS...SIDING AND TREES.

LOCATIONS IMPACTED INCLUDE...
GRIGSTON...SCOTT CITY AND SHALLOW WATER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3833 10099 3864 10085 3862 10066 3830 10060
      3832 10091
TIME...MOT...LOC 0125Z 004DEG 13KT 3851 10077

HAIL...1.75IN
WIND...60MPH

$$

SUGDEN
157 
WWUS53 KDDC 110133
SVSDDC

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DODGE CITY KS
833 PM CDT WED JUL 10 2013

KSC101-110143-
/O.CAN.KDDC.SV.W.0201.000000T0000Z-130711T0145Z/
LANE KS-
833 PM CDT WED JUL 10 2013

...THE SEVERE THUNDERSTORM WARNING FOR WEST CENTRAL LANE COUNTY IS
CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED 
AREA.

LAT...LON 3833 10099 3858 10088 3855 10070 3831 10069
      3832 10091
TIME...MOT...LOC 0133Z 004DEG 13KT 3848 10077

$$

KSC171-110145-
/O.CON.KDDC.SV.W.0201.000000T0000Z-130711T0145Z/
SCOTT KS-
833 PM CDT WED JUL 10 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR CENTRAL SCOTT
COUNTY UNTIL 845 PM CDT...

AT 828 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR GRIGSTON...AND
MOVING SOUTH AT 15 MPH.

HAZARD...UP TO GOLF BALL SIZE HAIL AND 60 MPH WIND GUSTS.

SOURCE...PUBLIC.

IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
         DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT WIND
         DAMAGE TO ROOFS...SIDING AND TREES.

LOCATIONS IMPACTED INCLUDE...
GRIGSTON...SCOTT CITY AND SHALLOW WATER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3833 10099 3858 10088 3855 10070 3831 10069
      3832 10091
TIME...MOT...LOC 0133Z 004DEG 13KT 3848 10077

HAIL...1.75IN
WIND...60MPH

$$

WAH
607 
WWUS53 KDDC 110139
SVSDDC

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DODGE CITY KS
839 PM CDT WED JUL 10 2013

KSC171-110149-
/O.EXP.KDDC.SV.W.0201.000000T0000Z-130711T0145Z/
SCOTT KS-
839 PM CDT WED JUL 10 2013

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL SCOTT COUNTY WILL
EXPIRE AT 845 PM CDT/745 PM MDT/...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.

LAT...LON 3833 10099 3858 10088 3855 10070 3831 10069
      3832 10091
TIME...MOT...LOC 0139Z 004DEG 13KT 3846 10077

$$

WAH

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Dodge City, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 10, 6:06 PM CDT, 1 hour 48 minutes earlier.

Area forecast discussion, Jul 10, 6:06 PM CDT, 1 hour 48 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DODGE CITY KS
606 PM CDT WED JUL 10 2013

...UPDATED FOR THE AVIATION DISCUSSION...

.SYNOPSIS...
ISSUED AT 1206 PM CDT WED JUL 10 2013

AT 12Z WEDNESDAY A 500MB HIGH WAS LOCATED NEAR THE FOUR CORNERS
AREA WITH SEVERAL THERMAL TROUGHS LOCATED AROUND THIS HIGH. ONE
APPEARS TO BE LOCATED IN NORTHWEST COLORADO AND ANOTHER IN NEVADA.
AT THE 700MB LEVEL TEMPERATURES ACROSS THE CENTRAL PLAINS VARIED
FROM 11C AT NORTH PLATTE TO 13C AT DODGE CITY TO 14C AT DENVER. A
WEDGE OF HIGHER DEWPOINTS WERE OBSERVED FROM THE PANHANDLE OF
TEXAS, ACROSS EASTERN COLORADO INTO SOUTHWEST SOUTH DAKOTA. A
850MB FRONT APPEARS TO BE LOCATED FROM SOUTHEAST WYOMING ACROSS
NORTHERN KANSAS INTO NORTHERN MISSOURI WITH +24C REPORTED SOUTH
OF THIS FRONT AT DODGE CITY AND TOPEKA. A SURFACE COLD FRONT WAS
LOCATED FROM SOUTHEAST COLORADO INTO WESTERN OKLAHOMA.

&&

.SHORT TERM...(THIS EVENING THROUGH THURSDAY)
ISSUED AT 203 PM CDT WED JUL 10 2013

THE NAM AND GFS WERE BOTH IN GOOD AGREEMENT WITH MOVING AN UPPER
LEVEL TROUGH INTO NORTHEAST COLORADO THIS AFTERNOON. THIS SYSTEM
WILL BE ASSOCIATED WITH THE RIGHT EXIT REGION OF A +70KT 250MB
JET. AFTERNOON CONVECTION IS ANTICIPATED AS THIS SYSTEM MOVES OUT
INTO THE CENTRAL HIGH PLAINS AND ENCOUNTERS A MOIST UPSLOPE FLOW.
CONVECTION IS EXPECTED TO BECOME MORE WIDESPREAD EARLY THIS
EVENING AS IT SPREADS EAST/SOUTHEAST ALONG THE MID LEVEL
BAROCLINIC ZONE ACROSS WESTERN KANSAS. CAPE VALUES GREATER THAN
1500J/KG EXPECTED AND 0-6KM SHEAR NEAR 40KTS SUPPORTS THAT
SUPERCELL DEVELOPMENT EARLY BEFORE THESE STORMS BEGIN TO
CONSOLIDATE INTO A MCS. AT THIS TIME THE MAIN HAZARD STILL APPEARS
TO BE WIND WITH GUSTS OF 50 TO 60 MPH AND NICKEL TO QUARTER SIZE
HAIL POSSIBLE EARLY TONIGHT. BRIEF PERIODS OF HEAVY RAIN CAN ALSO
BE EXPECTED WITH THIS AREA OF THUNDERSTORMS OVERNIGHT GIVEN PRECIP
WATER VALUES OF 1.5 TO NEAR 1.75 INCHES. BASED ON THE LOCATION OF
THE MID LEVEL BAROCLINIC ZONE WILL THEREFORE BE RAISING
PRECIPITATION CHANCES NORTH OF ALINE FROM GARDEN CITY TO PRATT.

ANOTHER AREA WHERE CONVECTION IS MORE FAVORABLE FOR CONVECTION
LATER TODAY WILL BE ACROSS SOUTHEAST COLORADO AND FAR WESTERN
KANSAS WHICH WILL BE NEAR A SURFACE BOUNDARY THAT WILL BE LOCATED
FROM FROM SOUTHEAST COLORADO INTO WESTERN OKLAHOMA. IN THIS
LOCATION HOWEVER THE INSTABILITY AND DEEP LAYER SHEAR WAS NOT AS
STRONG. AT THIS TIME IT STILL APPEARS WIND GUSTS WILL BE THE MAIN
HAZARD IN THIS AREA LATE TODAY AND EARLY TONIGHT.

PRECIPITATION ACROSS WESTERN KANSAS WILL TAPER OFF EARLY THURSDAY
WITH SKIES CLEARING FROM WEST OT EAST. 24 HOUR 850MB TEMPERATURE
TRENDS FROM BOTH THE NAM AND GFS INDICATED A 2-3C WARMUP BETWEEN
00Z THURSDAY AND 00Z FRIDAY IN FAR WESTERN KANSAS WHILE IN NORTH
CENTRAL KANSAS 850MB TEMPERATURE SUGGESTING LITTLE IF ANY WARMING.
GIVEN THIS WILL TREND TOWARDS KEEPING HIGHS IN THE MID 90S WHILE
ACROSS SOUTHWEST KANSAS TREND TEMPERATURES UP TO NEAR 100 DEGREES
IN A FEW LOCATIONS.

.LONG TERM...(THURSDAY NIGHT THROUGH WEDNESDAY)
ISSUED AT 250 PM CDT WED JUL 10 2013

A LARGE RIDGE OF UPPER LEVEL HIGH PRESSURE WILL DOMINATE THE PLAINS
INTO NEXT WEEK WITH LITTLE IF ANY RAINFALL EXPECTED AND WARM
TEMPERATURES. A WESTWARD MOVING UPPER LEVEL WAVE WILL MOVE UNDER THE
RIDGE FROM SUNDAY INTO MONDAY ACROSS MAINLY THE SOUTHERN PLAINS AND
HAVE LITTLE IMPACT FOR OUR WEATHER. VERY WARM MID LEVEL TEMPS OF
AROUND -4 CELSIUS WILL GREATLY PRECLUDE THE CHANCES FOR ANY
THUNDERSTORMS. HEAT ADVISORY CONDITIONS COULD BE MET IN PARTS OF
SOUTH CENTRAL KANSAS ON FRIDAY AND SATURDAY DEPENDING ON THE
DEWPOINTS. A SURFACE LEE TROUGH WILL CONTINUE TO BRING SOUTH WINDS
OF 10 TO 20 MPH THROUGH THE PERIOD WITH HIGHER GUSTS DURING THE
AFTERNOONS.

OVERNIGHT LOWS WILL BE VERY MILD AND IN THE 70S WITH DAYTIME HIGHS
AROUND 100 TO 105 FRIDAY AND SATURDAY. HIGHS ARE FORECAST TO ONLY
COOL SLIGHTLY FROM SUNDAY INTO THE MIDDLE OF NEXT WEEK INTO THE MID
AND UPPER 90S.

&&

.AVIATION...(FOR THE 00Z TAFS THROUGH 00Z THURSDAY EVENING)
ISSUED AT 558 PM CDT WED JUL 10 2013

FOR THIS EVENING, THERE WILL BE A FEW CIGS AOA BKN150, AND SOME
CONVECTION CROSSING WEST TO EAST. ONE ROUND OF STORMS MAY APPROACH
THE KGCK SITE IN THE FIRST COUPLE OF HOURS OF THE TAF PERIOD, AND
THEN A SECOND ROUND OF STORMS WILL MOVE IN FROM COLORADO AFTER 03
TO 04Z. AFTER 06Z, ALL CHANCES OF STORMS WILL BE SOUTH OF OUR TAF
SITES. WINDS WILL GENERALLY BE EAST AT 15G25KT THROUGH 02Z, THEN
BECOME EAST AT AROUND 10 KTS. OVERALL, YOU CAN EXPECT VFR
CONDITIONS THROUGHOUT THE NEXT 24 HOURS, WITH THE EXCEPTION OF
MVFR CIGS NEAR THUNDERSTORMS THIS EVENING.

&&

.PRELIMINARY POINT TEMPS/POPS...
DDC  69  96  73 104 /  50  10  10   0
GCK  68  97  73 104 /  60  10   0   0
EHA  67  98  72 103 /  40   0   0   0
LBL  68  99  72 104 /  40   0   0   0
HYS  69  95  73 104 /  50  20  10  10
P28  74  98  74 102 /  40  30  10  10

&&

.DDC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SYNOPSIS...BURGERT
SHORT TERM...BURGERT
LONG TERM...KRUSE
AVIATION...BURKE
Hazardous weather outlook, Jul 10, 4:19 AM CDT, 15 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DODGE CITY KS
419 AM CDT WED JUL 10 2013

KSZ030-031-043>046-061>066-074>081-084>090-110930-
TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN-
PAWNEE-STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA-
PRATT-MORTON-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-BARBER-
419 AM CDT WED JUL 10 2013 /319 AM MDT WED JUL 10 2013/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...SOUTH
CENTRAL...SOUTHWEST AND WEST CENTRAL KANSAS.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS ARE EXPECTED TO REDEVELOP THIS AFTERNOON ACROSS
SOUTHWEST AND WEST CENTRAL KANSAS MAINLY SOUTHWEST OF A SCOTT CITY
TO DODGE CITY TO COLDWATER LINE. HAIL UP TO THE SIZE OF NICKELS OR
PERHAPS QUARTERS WILL BE POSSIBLE AND WIND GUSTS IN THE 50 TO 60
MPH RANGE WILL ALSO BE POSSIBLE. MORE ORGANIZED THUNDERSTORMS MAY
AFFECT WEST CENTRAL AND SOUTHWEST KANSAS LATE TONIGHT AS A COMPLEX
OF STORMS MOVES EAST-SOUTHEAST OUT OF EASTERN COLORADO.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

STORM SPOTTERS ARE NOT EXPECTED TO BE NEEDED TODAY AND TONIGHT.

&&

FOR MORE INFORMATION VISIT OUR WEBPAGE AT HTTP://WEATHER.GOV/DDC

UMSCHEID

In the hours before

Special weather statement, Jul 10, 3:47 PM CDT, 4 hours 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DODGE CITY KS
247 PM MDT WED JUL 10 2013

KSZ061-102130-
HAMILTON-
247 PM MDT WED JUL 10 2013

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN HAMILTON COUNTY...

AT 245 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 8 MILES NORTHEAST OF COOLIDGE...MOVING EAST AT 10
MPH.

PENNY SIZE HAIL...AND WINDS AROUND 50 MPH ARE POSSIBLE WITH THIS
STORM.

LAT...LON 3821 10205 3826 10205 3827 10204 3827 10197
      3826 10181 3805 10183 3805 10205 3820 10205
TIME...MOT...LOC 2048Z 284DEG 7KT 3815 10194

18
Special weather statement, Jul 10, 3:56 PM CDT, 3 hours 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DODGE CITY KS
256 PM MDT WED JUL 10 2013

KSZ061-062-102145-
HAMILTON-KEARNY-
256 PM MDT WED JUL 10 2013

...SIGNIFICANT WEATHER ADVISORY FOR HAMILTON AND WESTERN KEARNY
COUNTIES...

AT 253 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 6 MILES NORTHWEST OF KENDALL...MOVING EAST AT 10
MPH.

NICKEL SIZE HAIL...AND WINDS AROUND 50 MPH ARE POSSIBLE WITH THIS
STORM.

LAT...LON 3820 10205 3826 10205 3827 10204 3827 10152
      3826 10146 3775 10141 3777 10205
TIME...MOT...LOC 2056Z 291DEG 9KT 3801 10159

18
Special weather statement, Jul 10, 4:38 PM CDT, 3 hours 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DODGE CITY KS
438 PM CDT WED JUL 10 2013

KSZ061-074-102230-
HAMILTON-STANTON-
338 PM MDT WED JUL 10 2013

...SIGNIFICANT WEATHER ADVISORY FOR HAMILTON AND NORTHERN STANTON
COUNTIES...

AT 337 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 13 MILES SOUTH OF SYRACUSE...MOVING SOUTHEAST AT
10 MPH.

NICKEL SIZE HAIL IS POSSIBLE WITH THIS STORM.

LAT...LON 3820 10205 3826 10205 3827 10204 3827 10156
      3756 10155 3756 10205
TIME...MOT...LOC 2138Z 326DEG 9KT 3779 10178

18
Local storm report, Jul 10, 5:12 PM CDT, 2 hours 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
512 PM CDT WED JUL 10 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0503 PM     FUNNEL CLOUD     7 N JOHNSON CITY        37.67N 101.75W
07/10/2013                   STANTON            KS   STORM CHASER

            THIS EVENT WAS REPORTED AS A LANDSPOUT, LASTING LESS THAN
            5 MINUTES, AND WAS NEARLY STATIONARY. THE LOCATION WAS IN
            EXTREME NORTHERN STANTON COUNTY, NEAR THE HAMILTON COUNTY
            LINE.

&&

BURKE
Special weather statement, Jul 10, 5:56 PM CDT, 1 hour 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DODGE CITY KS
556 PM CDT WED JUL 10 2013

KSZ074-075-110000-
GRANT-STANTON-
556 PM CDT WED JUL 10 2013

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN STANTON AND WESTERN GRANT
COUNTIES...

AT 553 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 8 MILES NORTHWEST OF BIG BOW...MOVING SOUTHEAST
AT 10 MPH.

PENNY SIZE HAIL IS POSSIBLE WITH THIS STORM.

LAT...LON 3744 10125 3740 10173 3772 10176 3774 10152
TIME...MOT...LOC 2256Z 331DEG 8KT 3766 10163

18
Special weather statement, Jul 10, 7:43 PM CDT, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DODGE CITY KS
743 PM CDT WED JUL 10 2013

KSZ043-044-110130-
LANE-SCOTT-
743 PM CDT WED JUL 10 2013

...SIGNIFICANT WEATHER ADVISORY FOR SCOTT AND WESTERN LANE
COUNTIES...

AT 740 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 7 MILES SOUTH OF THE MONUMENT ROCKS...OR 9 MILES
NORTHWEST OF HEALY...MOVING SOUTH AT 15 MPH.

WINDS AROUND 50 MPH ARE POSSIBLE WITH THIS STORM.

LAT...LON 3829 10054 3834 10107 3871 10088 3870 10061
TIME...MOT...LOC 0043Z 012DEG 13KT 3867 10075

WAH

The office that day

Everything else NWS Dodge City, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 10, 7:43 PM CDTSpecial Weather StatementDDCScott47 min
Jul 10, 9:33 PM CDTSpecial Weather StatementDDCMorton, Stanton42 min
Jul 10, 9:58 PM CDTSpecial Weather StatementDDCHamilton, Kearny47 min
Jul 10, 10:45 PM CDTSpecial Weather StatementDDCGrant, Kearny45 min
Jul 10, 11:13 PM CDTSpecial Weather StatementDDCScott62 min
Jul 11, 2:13 AM CDTAreal Flood WarningDDCTrego12 hr

Nearby

Severe Thunderstorm Warnings in Kansas, 2013Every severe thunderstorm warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.